The Open UniversitySkip to content
 

Interval censored survival data with informative examination times: parametric models and approximate inference

Farrington, C. P. and Gay, N. J. (1999). Interval censored survival data with informative examination times: parametric models and approximate inference. Statistics in Medicine, 18(10) pp. 1235–1248.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1002/(SICI)1097-0258(19990530)18:10%3C1235::AID-SIM120%3E3.0.CO;2-R
Google Scholar: Look up in Google Scholar

Abstract

We develop parametric methods for analysing interval-censored data when examination and survival times are not independent. The hazard function is modelled by introducing individual frailties related to the frequency of examinations. Model parameters may be obtained by direct maximization of the marginal log-likelihood. We develop a simpler approximate method in which the frailties are estimated by empirical Bayes. The two approaches are equivalent asymptotically as the number of examinations on each individual increases. Simulations suggest that the approximate method is adequate for estimating regression parameters even when the number of examinations on each individual is small. The methods are used to estimate age and period e!ects on HIV incidence in a cohort of repeat attenders at genito-urinary clinics in London.

Item Type: Journal Article
Copyright Holders: 1999 John Wiley & Sons, Ltd.
ISSN: 0277-6715
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 23914
Depositing User: Sarah Frain
Date Deposited: 27 May 2011 09:54
Last Modified: 27 May 2011 09:54
URI: http://oro.open.ac.uk/id/eprint/23914
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk